Alert archive / Hawaii / Flash Flood Warnings in 2008

Flash Flood Warning 31, NWS Honolulu, HI

December 26, 2008Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Dec 26, 2008, 7:43 AM HST for Hawaii County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2008, 7:43 AM HST (17:43 UTC)
Expired
Dec 26, 2008, 7:45 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGHW50 PHFO 261743
FFWHFO
HIC001-262045-
/O.NEW.PHFO.FF.W.0031.081226T1743Z-081226T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
743 AM HST FRI DEC 26 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 1045 AM HST

* AT 730 AM HST...RAIN GAGES REPORTED RAINFALL RATES IN EXCESS OF 2 
  INCHES PER HOUR IN SOME LOCATIONS. A ROAD SLIDE HAS ALSO BEEN 
  REPORTED ALONG HIGHWAY 19 NEAR LAUPAHOEHOE. THE AREA OF HEAVY RAIN 
  WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEPEEKEO...PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...
  HONOMU...HONOKAA...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES AND
  HAKALAU.

THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF HAWAII IN HAWAII COUNTY.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
6 follow-up statements
471 
WGHW70 PHFO 261956
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
956 AM HST FRI DEC 26 2008

HIC001-262045-
/O.CON.PHFO.FF.W.0031.000000T0000Z-081226T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII IN HAWAII COUNTY-
956 AM HST FRI DEC 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 1045 AM HST...

RAIN CONTINUES TO FALL OVER THE WARNED AREA WITH SOME RAIN GAGES 
REPORTING RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. HEAVIER 
RAINFALL RATES ARE STILL POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEPEEKEO...
PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...HONOMU... 
HONOKAA...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
058 
WGHW50 PHFO 262036
FFWHFO
HIC001-262345-
/O.EXT.PHFO.FF.W.0031.000000T0000Z-081226T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1036 AM HST FRI DEC 26 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 145 PM HST

* AT 1030 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING TO FALL OVER 
  THE WARNING AREA. RAIN GAGES HAVE REPORTED RAIN FALL RATES IN 
  EXCESS OF 2 INCHES PER HOUR AT TIME. THE AREA OF HEAVY RAIN WAS 
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEPEEKEO...PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...
  HONOMU...HONOKAA...HAWAIIAN PARADISE PARK AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 145 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
281 
WGHW70 PHFO 262228
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1228 PM HST FRI DEC 26 2008

HIC001-262345-
/O.CON.PHFO.FF.W.0031.000000T0000Z-081226T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII IN HAWAII COUNTY-
1228 PM HST FRI DEC 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 145 PM HST...

RAIN CONTINUES TO FALL...MOSTLY AT RATES ABOUT 1 INCH PER HOUR. 
EMBEDDED HEAVIER RAINFALL IS FALLING AT RATES BETWEEN 2 AND 3 INCHES 
PER HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEPEEKEO...
PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...HONOMU...
HONOKAA...HILO...HAWAIIAN PARADISE PARK AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 145 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
220 
WGHW50 PHFO 262337
FFWHFO
HIC001-270245-
/O.EXT.PHFO.FF.W.0031.000000T0000Z-081227T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
137 PM HST FRI DEC 26 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 445 PM HST

* AT 130 PM HST...RADAR SHOWED RAIN CONTINUING TO FALL OVER EAST 
  AND SOUTHEAST SECTIONS OF THE BIG ISLAND. RAIN GAGES AND RADAR 
  BOTH INDICATE THE HEAVIEST RAIN FALLING AT RATES BETWEEN 2 AND 3 
  INCHES PER HOUR. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEPEEKEO...PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...
  HONOMU...HONOKAA...HAWAIIAN PARADISE PARK AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 445 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
306 
WGHW70 PHFO 270108
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
308 PM HST FRI DEC 26 2008

HIC001-270245-
/O.CON.PHFO.FF.W.0031.000000T0000Z-081227T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII IN HAWAII COUNTY-
308 PM HST FRI DEC 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 445 PM HST...

MODERATE RAIN CONTINUES TO FALL OVER MOST OF THE WARNING AREA. THE 
FALLING RAIN COMBINED WITH RUNOFF CONTINUES TO CAUSE FLOODING 
CONCERNS OVER THE WARNING AREA. RAIN GAGES HAVE REPORTED CLOSE TO 2 
INCHES OF RAIN BETWEEN 11 AM AND 2 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEPEEKEO...
PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...HONOMU...
HONOKAA...HILO...HAWAIIAN PARADISE PARK AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 445 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$
519 
WGHW50 PHFO 270229
FFWHFO
HIC001-270545-
/O.EXT.PHFO.FF.W.0031.000000T0000Z-081227T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
429 PM HST FRI DEC 26 2008

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 745 PM HST

* AT 418 PM HST...RADAR SHOWED HEAVY RAIN MOVING ONSHORE IN THE KAU 
  DISTRICT WITH RAINFALL RATES OF AROUND 2 INCHES PER HOUR...AND 
  JUST OFFSHORE NEAR LAUPAHOEHOE WITH RAINFALL RATES JUST OVER 1 
  INCH PER HOUR. RAIN HAS BEEN INTERMITTENT OVER MANY AREAS WITHIN 
  THE WARNING...BUT THE SATURATED GROUND AND THE CHANCE FOR LOCALLY 
  HEAVY RAINFALL EXCEEDING 2 INCHES PER HOUR CONTINUES THE THREAT 
  FOR FLOODING...AND THE POTENTIAL FOR ROCKSLIDES.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEPEEKEO...PAPAIKOU...PAAUILO...OOKALA...LAUPAHOEHOE...KEAAU...
  HONOMU...HONOKAA...KAWA FLATS...HAWAIIAN PARADISE PARK AND HAKALAU.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. 
ALTHOUGH THE RAIN MAY SUBSIDE FROM TIME TO TIME...STAY ALERT FOR 
ADDITIONAL RAINFALL OR RUNOFF THAT MAY CAUSE FLOODING OR ROCKSLIDES.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 745 PM HST IF THE THREAT 
FOR FLASH FLOODING PERSISTS.

LAT...LON 1952 15537 1983 15532 2003 15558 2015 15543
      1974 15492 1947 15477 1888 15565 1905 15567

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 6:30 AM HST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 26, 6:30 AM HST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
630 AM HST FRI DEC 26 2008

.SYNOPSIS...
AN UPPER LEVEL LOW NEAR THE BIG ISLAND IS MOVING WESTWARD. THIS LOW
ALOFT WILL CONTINUE TO BRING UNSETTLED WEATHER TO THE STATE...
ESPECIALLY TO THE BIG ISLAND AND MAUI THIS MORNING. THE UPPER LEVEL
LOW WILL WEAKEN TO AN UPPER TROUGH OVER THE STATE BY SATURDAY. THIS
WILL MAINTAIN A WET TRADE WIND PATTERN ACROSS THE ISLAND CHAIN
THROUGH THIS WEEKEND.

&&

.UPDATE...
UPDATED THE FORECAST TO INCREASE POPS AND ASSOCIATED GRIDS OVER
MOLOKAI...MAUI AND THE BIG ISLAND MAINLY FOR THIS MORNING.

&&

.DISCUSSION...
AN UPPER TROPOSPHERIC LOW NEAR THE BIG ISLAND IS MOVING SLOWLY
TOWARD WEST SOUTHWEST. AT THE SURFACE...A 1033 MB HIGH PRESSURE
LOCATED NEAR 36N 144W IS MOVING TOWARD THE SOUTHEAST AT 10 TO 15
MPH. A STRONG PRESSURE GRADIENT SOUTH OF THIS HIGH IS MAINTAINING
MODERATE TO FRESH TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS THIS
MORNING.

RADAR REFLECTIVITY DATA AND SATELLITE OBSERVATIONS SHOW BANDS OF
WESTWARD MOVING SHOWERS...SOME WITH LOCALLY HEAVY RAINFALL AND
EMBEDDED MOVING ONSHORE ALONG THE EASTERN BIG ISLAND AND MAUI EARLY
THIS MORNING. RAINFALL HAS BEEN PERSISTENT OVERNIGHT WITH LOCALLY
HEAVY AMOUNTS OCCURRING IN SOME LOCATIONS...THE STREAM GAGE AT
HONOLII STREAM LOCATED JUST NORTH OF HILO WAS READING ABOUT 15.5
FEET AT 330 AM HST. WHEN THIS STREAM GAGE REACHES 12 FEET...IT IS
USUALLY INDICATIVE OF FLOODING AROUND HILO. THEREFORE...A FLASH
FLOOD WARNING WAS ISSUED FOR PARTS OF THE WINDWARD AND SOUTHEASTERN
BIG ISLAND THIS MORNING. ADDITIONAL HEAVY RAINFALL OVER WINDWARD
MAUI PROMPTED THE ISSUANCE OF A FLOOD ADVISORY FOR PARTS OF THAT
ISLAND. THESE WET CONDITIONS WILL CONTINUE FOR BOTH OF THESE ISLANDS
TODAY. THE UNSTABLE WEATHER WILL EVENTUALLY SPREAD ACROSS THE
REMAINDER OF THE STATE FROM MOLOKAI AND LANAI TO OAHU LATER
TODAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS BEING EMBEDDED WITHIN
THE TRADE WIND SHOWERS.

AS THE UPPER LEVEL LOW CONTINUE NEAR THE BIG ISLAND...THE SUMMITS
WILL CONTINUE TO HAVE THE POTENTIAL FRO ADDITIONAL SNOW. AS A
RESULT...THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 600 PM
HST TODAY FOR THE BIG ISLAND SUMMITS. THIS ADVISORY MAY NEED TO BE
EXTENDED INTO TONIGHT. ALSO...WINDS ON HALEAKALA CONTINUE NEAR THE
WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL CONTINUE
THERE AT LEAST UNTIL NOON TODAY.

EXPECT WET TRADES TO CONTINUE THROUGH THE WEEKEND FOR THE REMAINING
ISLANDS WITH THE GREATEST RAINFALL OCCURRING OVER WINDWARD FACING
SLOPES. THE WINDS ACROSS THE SMALLER ISLANDS WILL REMAIN BREEZY...
BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

THE MODELS STILL INDICATE THE UPPER LEVEL LOW WILL OPEN UP INTO AN
UPPER LEVEL TROUGH AS IT CONTINUES MOVING WESTWARD OVER THE ISLANDS
DURING THE NEXT 12 TO 24 HOURS. THE TROUGH IS FORECAST TO START
LIFTING OUT TO THE EAST NORTHEAST BY MONDAY AS A NEW UPPER LEVEL LOW
FAR NORTHWEST OF THE ISLANDS BEGINS PUSHING TOWARD THE SOUTHEAST.
THE GFS MODEL INDICATES THE UPPER LEVEL LOW WILL BE ABOUT 750 MILES
WEST OF KAUAI BY WEDNESDAY. AT THE SAME TIME A SURFACE TROUGH OR A
WEAK LOW WILL DEVELOP BENEATH THE UPPER LOW BY WEDNESDAY. THE LATEST
GUIDANCE CONTINUES TO KEEP THE SURFACE SYSTEM WELL WEST OF THE
ISLANDS.

&&

.MARINE...
A QUIKSCAT PASS FROM LAST EVENING INDICATED WIDESPREAD 25 KNOTS
WINDS ACROSS NEARLY ALL COASTAL WATERS. SEAS OF 10 FEET ARE ALSO
OCCURRING OVER MANY PARTS OF THE COASTAL WATERS. THEREFORE...THE
SMALL CRAFT ADVISORY COVERS ALL HAWAIIAN WATERS TODAY.

WIND WAVES PRODUCED BY FRESH TRADES COMBINED WITH AN EASTERLY SWELL
WITH A PERIOD OF AROUND 10 SECONDS WILL CONTINUE TO BRING WAVES NEAR
THE HIGH SURF ADVISORY THRESHOLD TO THE EAST FACINGS SHORES OF ALL
OF THE MAIN HAWAIIAN ISLANDS...EXCEPT NIIHAU...KAHOOLAWE AND LANAI.
THE MOKAPU BUOY NEAR KAILUA ON OAHU SHOWS A SIGNIFICANT WAVE HEIGHT
OF 11 FEET WITH A PERIOD OF 10 SECONDS FROM OF A DIRECTION OF AROUND
70 DEGREES. THIS ELEVATED SURF IS EXPECTED TO CONTINUE AT LEAST
THROUGH THIS AFTERNOON.

ELSEWHERE...VERY SMALL SWELLS FROM BOTH THE NORTH AND NORTHWEST WILL
PERSIST THROUGH MONDAY NIGHT. A NEW MODERATE SIZED WEST NORTHWEST
SWELL IS EXPECTED TO ARRIVE DURING THE DAY TUESDAY. THIS SWELL IS
EXPECTED TO THEN BUILD TUESDAY NIGHT AND WEDNESDAY...AND MAY PRODUCE
SURF NEAR THE HIGH SURF ADVISORY THRESHOLD ALONG NORTH AND WEST
FACING SHORES OF KAUAI AND NIIHAU WEDNESDAY. HOWEVER...THIS SWELL
APPEARS TO INITIALLY BE COMING IN FROM A DIRECTION OF AROUND 290
DEGREES ACCORDING TO THE LATEST RUN OF THE WAVE WATCH III MODEL.
THIS MAY CAUSE ENOUGH SHADOWING OF THE SWELL BY KAUAI AND NIIHAU TO
KEEP IT FROM BUILDING TO HIGH SURF LEVELS ALONG NORTH AND WEST
FACING SHORES OF THE OTHER SMALLER ISLANDS DURING THE DAY WEDNESDAY.
HOWEVER...WEST FACING SHORES OF THE BIG ISLAND MAY SEE SURF
APPROACHING THE HIGH SURF ADVISORY THRESHOLD WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 600 PM HST THIS AFTERNOON FOR EAST FACING
SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

WINTER WEATHER ADVISORY UNTIL 600 PM HST THIS AFTERNOON FOR BIG
ISLAND SUMMITS.

WIND ADVISORY UNTIL NOON HST TODAY FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 600 PM HST THIS AFTERNOON FOR ALL
HAWAIIAN WATERS.

SMALL CRAFT ADVISORY FROM 600 PM UNTIL 600 AM HST SATURDAY FOR THE
SOUTH BIG ISLAND WATERS...MAALAEA BAY...AND THE KAIWI PAILOLO AND
ALENUIHAHA CHANNELS.

&&

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 10:19 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 25, 11:52 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 25, 11:57 PM HSTAreal Flood AdvisoryHFOKalawao6 hr
Dec 26, 2:18 AM HSTFlash Flood WarningHFOHawaii6 hr

Nearby

Flash Flood Warnings in Hawaii, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.